Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 15, NWS Seattle, WA

November 17, 2015San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Nov 17, 2015, 4:15 AM PST for San Juan County, Washington. It took effect at Nov 17, 2015, 8:00 AM PST. It was in force for 13 min.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 4:15 AM PST (12:15 UTC)
In effect from
Nov 17, 2015, 8:00 AM PST
Expired
Nov 17, 2015, 8:13 AM PST
In force
13 min
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 0.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WWUS76 KSEW 171215
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
415 AM PST TUE NOV 17 2015

WAZ512-172015-
/O.CAN.KSEW.HW.W.0004.151117T1500Z-151118T0200Z/
/O.EXB.KSEW.WI.Y.0014.151117T1600Z-151118T0200Z/
LOWER CHEHALIS VALLEY AREA-
415 AM PST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* WIND...SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY
  TODAY.

* SOME AFFECTED LOCATIONS...MONTESANO...ELMA...PORTER.

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR BETWEEN 10 AM
  AND 2 PM TODAY.

* IMPACTS...WINDS WILL BE STRONG ENOUGH TO SNAP SMALL TREE
  BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE
  LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$

WAZ001-503-506-172015-
/O.CAN.KSEW.WI.Y.0014.000000T0000Z-151118T0200Z/
/O.NEW.KSEW.WI.Y.0015.151117T1600Z-151118T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
415 AM PST TUE NOV 17 2015

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
PST THIS EVENING...

* WIND...SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY
  THIS MORNING...SHIFTING TO WESTERLY IN THE AFTERNOON AND
  EVENING.

* SOME AFFECTED LOCATIONS...FRIDAY HARBOR...BELLINGHAM...MOUNT 
  VERNON. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS MORNING
  CONTINUING INTO THE AFTERNOON AND EVENING.

* IMPACTS...WINDS WILL BE STRONG ENOUGH TO SNAP SMALL TREE
  BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE
  LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$

WAZ507-509-511-515>517-555-556-558-559-172015-
/O.EXT.KSEW.HW.W.0004.151117T1600Z-151118T0200Z/
EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
415 AM PST TUE NOV 17 2015

...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
PST THIS EVENING...

* WIND...SOUTH OR SOUTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH
  ARE EXPECTED.

* SOME AFFECTED LOCATIONS...EVERETT...SHELTON...BREMERTON...AND 
  SEATTLE. 

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR FROM AROUND 10
  AM THIS MORNING THOUGH 4 PM THIS AFTERNOON.

* IMPACTS...HIGH WINDS CAN DOWN TREES...DAMAGE PROPERTY...AND 
  CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ510-514-172015-
/O.EXT.KSEW.HW.W.0004.151117T1600Z-151118T0600Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
415 AM PST TUE NOV 17 2015

...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WIND...SOUTH WIND 25 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE
  EXPECTED THIS MORNING...SHIFTING TO WESTERLY THIS AFTERNOON AND
  CONTINUING INTO THE EVENING HOURS.

* SOME AFFECTED LOCATIONS...OAK HARBOR...PORT TOWNSEND...PORT
  ANGELES.

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR FROM MID
  MORNING THROUGH EVENING.

* IMPACTS...HIGH WINDS CAN DOWN TREES...DAMAGE PROPERTY...AND 
  CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ504-172015-
/O.EXT.KSEW.WI.Y.0014.151117T1600Z-151118T0200Z/
SOUTHWEST INTERIOR-
415 AM PST TUE NOV 17 2015

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS EVENING...

* WIND...SOUTH OR SOUTHWEST 20 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* SOME AFFECTED LOCATIONS...OLYMPIA.

* TIMING...THE STRONGEST WINDS ARE ANTICIPATED TO OCCUR FROM MID
  MORNING TO MID AFTERNOON.

* IMPACTS...WINDS WILL BE STRONG ENOUGH TO SNAP SMALL TREE
  BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE
  LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
320 
WWUS76 KSEW 171613
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
813 AM PST TUE NOV 17 2015


WAZ001-503-506-180000-
/O.UPG.KSEW.WI.Y.0015.000000T0000Z-151118T0600Z/
/O.EXB.KSEW.HW.W.0004.000000T0000Z-151118T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...
MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON
813 AM PST TUE NOV 17 2015

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTH TO SOUTHEAST 20 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY THIS MORNING...SHIFTING TO WESTERLY EARLY THIS AFTERNOON
  THEN DIMINISHING.

* SOME AFFECTED LOCATIONS...THE STRONGEST WINDS ARE EXPECTED OVER
  THE WEST AND NORTHWEST SAN JUAN ISLANDS...INCLUDING ROCHE
  HARBOR...COASTAL WHATCOM COUNTY INCLUDING SANDY SHORES...CHERRY
  POINT...LUMMI ISLAND...AND BIRCH BAY...AND THE WESTERN ISLANDS IN
  SKAGIT COUNTY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS MORNING BETWEEN 9
  AM AND NOON...THEN GRADUALLY DIMINISHING THROUGH MID AFTERNOON. 

* IMPACTS...WINDS WILL BE STRONG ENOUGH TO SNAP SMALL TREE 
  BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE 
  LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ507-180000-
/O.EXT.KSEW.HW.W.0004.000000T0000Z-151118T0600Z/
EVERETT AND VICINITY-
INCLUDING THE CITIES OF...EVERETT...EDMONDS...LYNNWOOD...
MARYSVILLE
813 AM PST TUE NOV 17 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WIND...SOUTH OR SOUTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE
  EXPECTED THIS MORNING...THEN SHIFTING NORTHWEST LATE THIS
  AFTERNOON. 

* SOME AFFECTED LOCATIONS...PORT TOWNSEND...WHIDBEY ISLAND...EVERETT.

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR LATE THIS
  AFTERNOON AND EARLY THIS EVENING AFTER WINDS SHIFT TO NORTHWEST. 

* IMPACTS...HIGH WINDS CAN DOWN TREES...DAMAGE PROPERTY...AND 
  CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ509-511-515>517-555-556-558-559-180000-
/O.CON.KSEW.HW.W.0004.000000T0000Z-151118T0200Z/
TACOMA AREA-HOOD CANAL AREA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
INCLUDING THE CITIES OF...TACOMA...SHELTON...CLALLAM BAY...
JOYCE...SEKIU...BEAVER...CLEARWATER...FORKS...LA PUSH...
NEAH BAY...OZETTE...QUEETS...ABERDEEN...HOQUIAM...
COVINGTON-SAWYER-W...MAPLE VALLEY...MONROE...PRAIRIE RIDGE...
ENUMCLAW...BONNEY LAKE...WOODINVILLE...REDMOND...KIRKLAND...
BOTHELL...KENMORE...NEWPORT HILLS...SAHALEE...PINE LAKE...
SEATTLE...BREMERTON...SILVERDALE
813 AM PST TUE NOV 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...SOUTH OR SOUTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE
  EXPECTED. 

* SOME AFFECTED LOCATIONS...SHELTON...BREMERTON...TACOMA...AND
  SEATTLE.

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR FROM AROUND 10 AM
  THIS MORNING THOUGH 4 PM THIS AFTERNOON. 


* IMPACTS...HIGH WINDS CAN DOWN TREES...DAMAGE PROPERTY...AND 
  CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ510-514-180000-
/O.CON.KSEW.HW.W.0004.000000T0000Z-151118T0600Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
INCLUDING THE CITIES OF...PORT TOWNSEND...SEQUIM
813 AM PST TUE NOV 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WIND...SOUTH OR SOUTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH
  ARE EXPECTED THIS MORNING...WITH THE STRONGEST WINDS OVER THE
  EAST PART...EAST OF SEQUIM. WINDS WILL SHIFT WEST TO NORTHWEST
  LATE THIS AFTERNOON...WHICH WILL ALLOW WINDS TO INCREASE OVER
  THE PORT ANGELES AND SEQUIM AREA. 

* SOME AFFECTED LOCATIONS...PORT TOWNSEND...WHIDBEY
  ISLAND...EVERETT...SEQUIM...PORT ANGELES.

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR LATE THIS
  AFTERNOON AND EARLY THIS EVENING AFTER WINDS SHIFT TO NORTHWEST. 

* IMPACTS...HIGH WINDS CAN DOWN TREES...DAMAGE PROPERTY...AND 
  CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ504-512-180000-
/O.CON.KSEW.WI.Y.0014.000000T0000Z-151118T0200Z/
SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA-
INCLUDING THE CITIES OF...OLYMPIA...LACEY...TUMWATER...
MONTESANO...ELMA...MCCLEARY
813 AM PST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WIND...SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY 
  TODAY. 

* SOME AFFECTED LOCATIONS...MONTESANO...ELMA...PORTER.

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR BETWEEN 10 AM 
  AND 2 PM TODAY. 

* IMPACTS...WINDS WILL BE STRONG ENOUGH TO SNAP SMALL TREE 
  BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE 
  LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:28 AM PST, 47 minutes earlier.

Area forecast discussion, Nov 17, 3:28 AM PST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
328 AM PST TUE NOV 17 2015

.SYNOPSIS...A DEEPENING FRONTAL SYSTEM WILL BRING RAIN AND VERY
WINDY CONDITIONS TO WESTERN WASHINGTON TODAY...WITH POSSIBLE
FLOODING AS WELL. COOL SHOWERY WEATHER WILL FOLLOW ON WEDNESDAY
AND A WEAKER SYSTEM WILL MOVE THROUGH OREGON WEDNESDAY NIGHT AND
THURSDAY. DRY WEATHER IS LIKELY FRIDAY...AND ADDITIONAL WEAK
FRONTAL SYSTEMS COULD BRING SOME RAIN OVER THE WEEKEND.

&&

.SHORT TERM...A WARM FRONT HAS BEEN MOVING INTO WESTERN WASHINGTON
DURING THE NIGHT...AND IT IS AT THE LEADING EDGE OF A DEEP FETCH
OF MOISTURE EXTENDING OFFSHORE BEYOND 140W. TEMPERATURES HAD RISEN
INTO THE MID 40S TO MID 50S AT 2 AM IN AREAS BEHIND THE WARM
FRONT -- BASICALLY THE COAST...SOUTH INTERIOR...AND SOUTH PART OF
THE PUGET SOUND REGION -- WHILE AREAS NORTH OF THE WARM FRONT WERE
STILL IN THE MID 30S TO MID 40S. 24 HOUR RAINFALL AMOUNTS OF 1 TO
2 INCHES WERE COMMON...AND LOCALLY UP TO 3 INCHES...ALONG THE
COAST AND LOWER CHEHALIS BASIN. GENERALLY 6 TO 12 INCHES OF SNOW
FELL IN THE MOUNTAINS.

THE WARM FRONT WILL MOVE ACROSS THE CASCADES DURING THE NEXT FEW
HOURS. THIS WILL CAUSE TEMPERATURES IN THE MOUNTAINS TO RISE
FURTHER...WITH THE SNOW LEVEL CLIMBING TO 6500 TO 7000 FT THIS
MORNING AND PRECIPITATION AT THE MOUNTAIN HIGHWAY ELEVATIONS
CHANGING TO RAIN. THERE WILL BE A BIT MORE SNOW THIS MORNING AS
THIS HAPPENS...BUT WE WILL LET THE WINTER STORM WARNING EXPIRE ON
SCHEDULE AT 4 AM.

A 160 KT WEST-EAST JET ALONG 50N IS CAUSING A FRONTAL WAVE TO
DEVELOP OFFSHORE...AND THE RESULT WILL BE A SURFACE LOW DEEPENING
AS IT MOVES QUICKLY EAST ACROSS SOUTHERN BRITISH COLUMBIA TODAY --
PROBABLY TO AROUND 986 MB OVER SOUTHWEST BRITISH COLUMBIA THIS
MORNING AND 980 MB AS IT CROSSES THE CANADIAN ROCKIES LATE TODAY.
THIS FEATURE SHOULD PRODUCE VERY WINDY CONDITIONS ACROSS MUCH OF
THE WESTERN WASHINGTON LOWLANDS TODAY WITH THE SOUTHERLIES...AND
CONTINUING WITH THE WESTERLIES THIS EVENING OVER THE LAND AREAS
ADJACENT TO THE EASTERN STRAIT OF JUAN DE FUCA. WE MADE SOME MINOR
ADJUSTMENTS TO THE WIND WARNINGS...MAINLY TO DELAY THE START TIME
TILL 8 AM THIS MORNING AND THE DOWNGRADE THE WARNING FOR THE LOWER
CHEHALIS VALLEY TO AN ADVISORY. IN THE ZONES WITH A WARNING...
THERE SHOULD BE AREAS OF 20 TO 40 MPH SUSTAINED WINDS WITH GUSTS
TO 60 MPH.

THE COLD FRONT WILL EXTEND SOUTHWEST FROM THE SURFACE LOW...MOVING
ACROSS WESTERN WASHINGTON LATE THIS MORNING AND AFTERNOON.
PRECIPITATION WILL BECOME SHOWERY IN THE NORTHWEST FLOW BEHIND
THE FRONT TONIGHT...AND A PUGET SOUND CONVERGENCE ZONE SHOULD
DEVELOP. THE SNOW LEVEL WILL FALL TO AROUND 2500 FT TONIGHT AS
PRECIPITATION TAPERS OFF IN THE MOUNTAINS...WITH UP TO ANOTHER 6
INCHES OF SNOW ON MOUNTAIN HIGHWAYS AND PASSES. COOL MOIST
NORTHWEST FLOW WILL CONTINUE WEDNESDAY WITH SOME SHOWERS...MAINLY
OVER THE MOUNTAINS.

FOR MORE DISCUSSION ON PRECIPITATION AMOUNTS AND POTENTIAL FLOOD
IMPACTS...SEE THE HYDROLOGY SECTION BELOW.

ANOTHER WEAKER FRONTAL SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
OFFSHORE WATERS LATE WEDNESDAY NIGHT AND INLAND ON THURSDAY. ITS
SURFACE LOW WILL LIKELY TRACK ACROSS OREGON...AND MOST OF THE
PRECIPITATION WITH IT WILL BE OVER THE SOUTHERN HALF OF OUR
FORECAST AREA. THE SNOW LEVEL WILL STAY AROUND 2000 FT. MCDONNAL

.LONG TERM...MODELS AGREE THAT A MINOR UPPER RIDGE WILL MOVE
ACROSS THE AREA FRIDAY...AND THERE IS REASONABLE CONFIDENCE THAT
IT WILL BE A DRY AND PARTLY SUNNY DAY. SURFACE HIGH PRESSURE OVER
SOUTHERN BRITISH COLUMBIA SHOULD PRODUCE OFFSHORE FLOW AND LIMIT
FOG AS WELL. MODEL SOLUTIONS DIVERGE PRETTY BADLY BEYOND FRIDAY.
THE LATEST GFS SOLUTION SHOWS ESSENTIALLY DRY WEATHER THIS WEEKEND
AND MONDAY...BUT THERE HAS BEEN LITTLE CONSISTENCY FROM ONE RUN
TO THE NEXT. IT LOOKS LIKE RATHER WEAK SYSTEMS COULD MOVE THROUGH
THE AREA OVER THE WEEKEND OR EARLY NEXT WEEK...AND WE WILL KEEP A
CHANCE OF RAIN IN THE FORECAST FOR NOW. MCDONNAL

&&

.AVIATION...A WARM FRONT WILL BE OVER THE AREA TODAY WITH STRONG
WEST FLOW ALOFT. A DEEP SURFACE LOW WILL TRACK INLAND ACROSS
SOUTHERN BRITISH COLUMBIA TODAY. A COLD FRONT WILL PUSH ONSHORE
LATE TODAY. ONSHORE FLOW WILL EASE TONIGHT. AIR MASS MOIST AND
STABLE.

KSEA...LOW CLOUDS AND OCCASIONAL REDUCED VISIBILITIES WILL PREVAIL
TODAY. SOUTH WIND 10 TO 15 KNOTS WILL INCREASE TO 20 TO 30 KNOTS
WITH GUSTS TO 45 KNOTS POSSIBLE BY THIS AFTERNOON. WINDS WILL
EASE AND TURN MORE WESTERLY TONIGHT AND CEILINGS SHOULD IMPROVE A
BIT. SCHNEIDER

&&

.MARINE...A DEEP SURFACE LOW WILL MOVE INLAND OVER BRITISH
COLUMBIA TODAY. THIS WILL BRING GALES TO ALL WATERS WITH STORM
FORCE WINDS POSSIBLE ENTRANCES TO THE STRAIT. STORM FORCE WEST
WINDS WILL LIKELY DEVELOP IN THE STRAIT THIS AFTERNOON AND EVENING AS
THE LOW MOVES INLAND. 19 TO 22 FOOT WEST SWELL WILL MOVE INTO THE
COASTAL WATERS LATER TODAY...THEN SUBSIDE ON WEDNESDAY

LIGHTER ONSHORE FLOW WILL PREVAIL WEDNESDAY. A WARM FRONT WILL
MOVE THROUGH THE SOUTH PART OF THE WATERS WEDNESDAY NIGHT AND
THURSDAY WITH A FILLING SURFACE LOW MOVING INTO OREGON THURSDAY.
NORTHERLY OFFSHORE FLOW WILL DEVELOP THURSDAY AND FRIDAY AS HIGH
PRESSURE MOVES OVER SOUTHERN BRITISH COLUMBIA. SCHNEIDER

&&

.HYDROLOGY...WARM AIR HAS BEEN SLOW TO MOVE INTO THE AREA
OVERNIGHT. TEMPERATURES IN THE PASSES HAVE FINALLY GONE ABOVE
FREEZING IN THE LAST COUPLE OF HOURS. THE TEMPERATURES AT
MOUNT BAKER REMAIN BELOW FREEZING. BECAUSE OF THIS
PRECIPITATION IN THE MOUNTAINS OVERNIGHT HAS BEEN MOSTLY SNOW
THROUGH 11Z.

PRECIPITATION AMOUNTS PICKING UP IN THE LAST COUPLE OF HOURS
WITH SNOQUALMIE PASS REPORTING NEARLY AN INCH OF WATER BETWEEN
MIDNIGHT AND 2 AM. SINCE 00Z (4 PM) PRECIPITATION AMOUNTS HAVE
RANGED FROM ABOUT 0.75 INCHES TO 1.75 INCHES IN THE CASCADES WITH
THE HIGHEST AMOUNTS NEAR SNOQUALMIE PASS. IN THE OLYMPICS SINCE
00Z PRECIPITATION AMOUNTS ALONG THE SOUTH SLOPES ARE GENERALLY IN
THE 1 TO 1.5 INCH RANGE WITH LOWER TOTALS ALONG THE WESTERN SLOPES
AND IN THE NORTHERN AREAS.

HEAVY RAIN WILL CONTINUE OVER THE MOUNTAINS WITH ANOTHER 3
TO 6 INCHES FORECASTED FOR THE OLYMPICS AND CASCADES IN THE NEXT 18
HOURS. PRECIPITATION RATES WILL SIGNIFICANTLY DECREASE TONIGHT. IN
ADDITION COOLER AIR WILL MOVE INTO THE AREA.

SOME RIVERS HAVE ONLY RECENTLY FALLEN BELOW FLOOD STAGE FROM THE
LAST HEAVY RAIN EVENT OVER THE WEEKEND. THEY WILL STILL BE RUNNING
HIGH WHEN RUNOFF FROM THIS SYSTEM BEGINS TO ENTER THE RIVERS. THE
GROUND WILL STILL BE SATURATED AND RUNOFF IS LIKELY TO BE FASTER
THAN USUAL. MANY RIVERS COULD FLOOD AND SOME RIVERS COULD RISE TO
HIGHER LEVELS THAN THEY DID DURING THE RECENT FLOOD. THIS COMBINED
WITH THE HEAVY RAIN WILL CAUSE FAST SHARP RISES LATER TODAY INTO
TONIGHT. A FLOOD WARNING IS ALREADY IN EFFECT FOR THE SKOKOMISH
RIVER. FLOOD WARNINGS ARE LIKELY FOR MOST OF THE MAIN STEM RIVERS
FLOWING OFF THE THE CASCADES FROM THE NOOKSACK TO THE SNOQUALMIE BY
LATE THIS AFTERNOON AS WELL AS MOST RIVERS FLOWING OFF THE
OLYMPICS. FLOOD WARNINGS ARE POSSIBLE BY LATE THIS AFTERNOON FOR THE
RIVERS SOUTH OF THE SNOQUALMIE TO THE COWLITZ. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 6 PM PST THIS
     EVENING FOR BELLEVUE AND VICINITY-BREMERTON AND VICINITY-
     EAST PUGET SOUND LOWLANDS-HOOD CANAL AREA-SEATTLE AND
     VICINITY-TACOMA AREA.

     FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR ADMIRALTY INLET
     AREA-BELLEVUE AND VICINITY-CASCADES OF PIERCE AND LEWIS
     COUNTIES-CASCADES OF SNOHOMISH AND KING COUNTIES-CASCADES
     OF WHATCOM AND SKAGIT COUNTIES-CENTRAL COAST-EAST PUGET
     SOUND LOWLANDS-EASTERN STRAIT OF JUAN DE FUCA-EVERETT AND
     VICINITY-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-NORTH
     COAST-OLYMPICS-SEATTLE AND VICINITY-SOUTHWEST INTERIOR-
     TACOMA AREA-WESTERN SKAGIT COUNTY-WESTERN STRAIT OF JUAN DE
     FUCA-WESTERN WHATCOM COUNTY.

     WINTER STORM WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR
     CASCADES OF PIERCE AND LEWIS COUNTIES-CASCADES OF SNOHOMISH
     AND KING COUNTIES-CASCADES OF WHATCOM AND SKAGIT COUNTIES.

     WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR SAN JUAN COUNTY-
     WESTERN SKAGIT COUNTY-WESTERN WHATCOM COUNTY.

     HIGH WIND WARNING FROM 7 AM THIS MORNING TO 6 PM PST THIS
     EVENING FOR CENTRAL COAST-LOWER CHEHALIS VALLEY AREA-NORTH
     COAST-WESTERN STRAIT OF JUAN DE FUCA.

     HIGH SURF ADVISORY FROM NOON TODAY TO MIDNIGHT PST TONIGHT FOR
     CENTRAL COAST-NORTH COAST.

     WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 6 PM PST THIS
     EVENING FOR SOUTHWEST INTERIOR.

     HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 9 PM PST THIS
     EVENING FOR EVERETT AND VICINITY.

     HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO MIDNIGHT PST
     TONIGHT FOR ADMIRALTY INLET AREA.

     HIGH WIND WARNING FROM 7 AM THIS MORNING TO MIDNIGHT PST TONIGHT
     FOR EASTERN STRAIT OF JUAN DE FUCA.

PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 1 AM PST WEDNESDAY FOR
     GRAYS HARBOR BAR.

     GALE WARNING UNTIL 10 PM PST THIS EVENING FOR COASTAL WATERS
     FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL
     WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
     NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER
     10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
     SHOALWATER OUT 10 NM-NORTHERN INLAND WATERS INCLUDING THE
     SAN JUAN ISLANDS.

     STORM WARNING FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
     FOR CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-EAST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.

     GALE WARNING UNTIL 7 AM PST THIS MORNING FOR EAST ENTRANCE U.S.
     WATERS STRAIT OF JUAN DE FUCA.

     STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR WEST ENTRANCE
     U.S. WATERS STRAIT OF JUAN DE FUCA.

     GALE WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR WEST ENTRANCE
     U.S. WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST EARLY THIS MORNING FOR
     CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-PUGET SOUND AND
     HOOD CANAL.

     GALE WARNING UNTIL 7 PM PST THIS EVENING FOR ADMIRALTY INLET.

     GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PUGET SOUND AND
     HOOD CANAL.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:05 PM PSTHigh Surf AdvisorySEW32 hr
Nov 16, 5:42 PM PSTRiver Flood WarningSEWMason3 days
Nov 16, 6:21 PM PSTHigh Wind WarningSEWSan Juan28 hr
Nov 16, 6:21 PM PSTWind AdvisorySEWSan Juan24 hr
Nov 17, 4:22 AM PSTRiver Flood WarningSEWSnohomish35 hr
Nov 17, 4:22 AM PSTRiver Flood WarningSEWSnohomish37 hr
Nov 17, 4:22 AM PSTRiver Flood WarningSEWKing38 hr
Nov 17, 9:13 AM PSTRiver Flood WarningSEWClallam19 hr
Nov 17, 9:13 AM PSTRiver Flood WarningSEWKing51 hr
Nov 17, 11:20 AM PSTRiver Flood WarningSEWSnohomish17 hr
Nov 17, 11:20 AM PSTRiver Flood WarningSEWLewis30 hr
Nov 17, 1:14 PM PSTRiver Flood WarningSEWClallam14 hr
Nov 17, 1:14 PM PSTRiver Flood WarningSEWWhatcom15 hr
Nov 17, 1:44 PM PSTRiver Flood WarningSEWSkagit31 hr
Nov 17, 1:44 PM PSTRiver Flood WarningSEWSnohomish18 hr
Nov 17, 2:00 PM PSTAreal Flood AdvisorySEWGrays Harbor3 hr
Nov 17, 2:57 PM PSTRiver Flood WarningSEWLewis, Pierce24 hr
Nov 17, 2:57 PM PSTRiver Flood WarningSEWLewis47 hr
Nov 17, 3:12 PM PSTAreal Flood WarningSEWClallam6 hr
Nov 17, 3:26 PM PSTAreal Flood WarningSEWSnohomish12 hr
Nov 17, 3:40 PM PSTRiver Flood WarningSEWWhatcom26 hr

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.